A 78-year-old man presented to the Internal Medicine consult service due to a subacute asymptomatic elevation of hepatic enzymes during lipid-lowering treatment. He was affected by heterozygous familial hypercholesterolemia (HeFH, Dutch lipid score = 9) complicated by coronary heart disease (treated with percutaneous transluminal coronary angioplasty of the left anterior descending artery and right coronary artery at the age of 69 years old) and diffuse abdominal aorta calcification. Moreover, he was affected by hypertension (well-controlled by pharmacological treatment), exudative maculopathy, and psoriasis. He stopped smoking at the age of 69 and has a family history of early-onset coronary artery disease (his brother with lethal myocardial infarction at the age of 44). In the past, he suffered from statin-induced myopathy when treated with atorvastatin 40 mg, while rosuvastatin 5 mg was well tolerated. Other treatments included: acetylsalicylic acid 100 mg, telmisartan 80 mg, topical bevacizumab, and some vitamins/antioxidants. When the rosuvastatin dose was increased up to 10 mg, gamma-glutamyl-transpeptidase levels rose to six times the upper limit normal (ULN; Table 1), with normal bilirubin, alkaline phosphatase, and transaminase levels. Then, the general practitioner of the patient suspended rosuvastatin administration. After discontinuation of rosuvastatin, gamma-glutamyl-transpeptidase progressively reduced and returned to normal levels, while transaminases increased up to 2.5 times the ULN

A case of liver injury during lipid-lowering therapy

Agnoletti, Davide
Primo
;
Di Micoli, Antonio;Borghi, Claudio;Cicero, Arrigo Francesco Giuseppe
Ultimo
2022

Abstract

A 78-year-old man presented to the Internal Medicine consult service due to a subacute asymptomatic elevation of hepatic enzymes during lipid-lowering treatment. He was affected by heterozygous familial hypercholesterolemia (HeFH, Dutch lipid score = 9) complicated by coronary heart disease (treated with percutaneous transluminal coronary angioplasty of the left anterior descending artery and right coronary artery at the age of 69 years old) and diffuse abdominal aorta calcification. Moreover, he was affected by hypertension (well-controlled by pharmacological treatment), exudative maculopathy, and psoriasis. He stopped smoking at the age of 69 and has a family history of early-onset coronary artery disease (his brother with lethal myocardial infarction at the age of 44). In the past, he suffered from statin-induced myopathy when treated with atorvastatin 40 mg, while rosuvastatin 5 mg was well tolerated. Other treatments included: acetylsalicylic acid 100 mg, telmisartan 80 mg, topical bevacizumab, and some vitamins/antioxidants. When the rosuvastatin dose was increased up to 10 mg, gamma-glutamyl-transpeptidase levels rose to six times the upper limit normal (ULN; Table 1), with normal bilirubin, alkaline phosphatase, and transaminase levels. Then, the general practitioner of the patient suspended rosuvastatin administration. After discontinuation of rosuvastatin, gamma-glutamyl-transpeptidase progressively reduced and returned to normal levels, while transaminases increased up to 2.5 times the ULN
2022
Agnoletti, Davide; Fogacci, Federica; Di Micoli, Antonio; Borghi, Claudio; Cicero, Arrigo Francesco Giuseppe
File in questo prodotto:
Eventuali allegati, non sono esposti

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11585/916652
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? 0
  • Scopus 0
  • ???jsp.display-item.citation.isi??? ND
social impact